Alert archive / Alabama / Flash Flood Warnings in 2009
Flash Flood Warning 79, NWS Birmingham, AL
NWS Birmingham, AL issued this flash flood warning at Sep 20, 2009, 8:56 PM CDT for 5 counties in Alabama. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 20, 2009, 8:56 PM CDT (01:56 UTC)
- Expired
- Sep 21, 2009, 12:00 AM CDT
- In force
- 3 hr
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
- Flood severity
- None
Counties Bibb County, AL, Jefferson County, AL, Shelby County, AL, Tuscaloosa County, AL, Walker County, AL
The radar
The Birmingham radar (KBMX), 42 km from the middle of the area, began a volume at 01:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 59 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 1.9 hours before the alert went out and 41 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2060 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 720 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 66 m²/s²
- 0-3 km storm-relative helicity
- 99 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KBMX 210156
FFWBMX
ALC007-073-117-125-127-210500-
/O.NEW.KBMX.FF.W.0079.090921T0156Z-090921T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
856 PM CDT SUN SEP 20 2009
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHERN BIBB COUNTY IN CENTRAL ALABAMA...
JEFFERSON COUNTY IN CENTRAL ALABAMA...
THIS INCLUDES THE CITIES OF...VESTAVIA HILLS...TRUSSVILLE...
MOUNTAIN BROOK...LEEDS...IRONDALE...HUEYTOWN...HOOVER...
GARDENDALE...FULTONDALE...FAIRFIELD...BIRMINGHAM...BESSEMER...
HOMEWOOD...
SHELBY COUNTY IN CENTRAL ALABAMA...
THIS INCLUDES THE CITIES OF...WILSONVILLE...PELHAM...HELENA...
CHELSEA...ALABASTER...
SOUTHEASTERN WALKER COUNTY IN CENTRAL ALABAMA...
THIS INCLUDES THE CITIES OF...SUMITON...DORA...
EASTERN TUSCALOOSA COUNTY IN WEST CENTRAL ALABAMA...
* UNTIL MIDNIGHT CDT
* AT 849 PM CDT...THE NATIONAL WEATHER SERVICE INDICATED A CLUSTER
OF SHOWERS AND THUNDERSTORMS OVER CENTRAL TUSCALOOSA COUNTY MOVING
EAST AT 20 MPH. FLASH FLOODING IS POSSIBLE AS THESE STORMS SHIFT
EAST ACROSS ALREADY SATURATED GROUND. IF YOU LIVE IN AREAS EASILY
PRONE TO FLOODING HAVE A SAFETY PLAN READY IF WATER BEGINS TO RISE.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO TARRANT...
ADAMSVILLE...WEST JEFFERSON...QUINTON...PINSON...MORRIS...
KIMBERLY...KETONA LAKES...GRAYSVILLE...GORGAS STEAM PLANT...
GORGAS...CLAY...CENTER POINT...CARDIFF...BURNWELL...BROOKSIDE AND
BELOIT
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
&&
TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.
LAT...LON 3374 8656 3360 8657 3325 8643 3325 8645
3323 8647 3303 8757 3362 8737 3369 8725
3377 8716 3377 8699 3381 8689
$$
KSL3 follow-up statements
000
WGUS74 KBMX 210308
FFSBMX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1008 PM CDT SUN SEP 20 2009
ALC007-073-117-125-127-210500-
/O.CON.KBMX.FF.W.0079.000000T0000Z-090921T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BIBB AL-SHELBY AL-TUSCALOOSA AL-JEFFERSON AL-WALKER AL-
1008 PM CDT SUN SEP 20 2009
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR
SOUTHEASTERN WALKER...JEFFERSON...EASTERN TUSCALOOSA...SHELBY AND
NORTH CENTRAL BIBB COUNTIES...
AT 1005 PM CDT...THE NATIONAL WEATHER SERVICE CONTINUED TO DETECT A
THUNDERSTORMS CAPABLE OF PRODUCING FLASH FLOODING ENTERING THE
WESTERN SECTIONS OF JEFFERSON AND BIBB COUNTIES. RAINFALL AMOUNTS
OF 1 TO 3 INCHES MAY FALL OVER ALREADY SATURATED GROUND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
&&
TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.
LAT...LON 3374 8656 3360 8657 3325 8643 3325 8645
3323 8647 3303 8757 3362 8737 3369 8725
3377 8716 3377 8699 3381 8689
$$
KSL000
WGUS74 KBMX 210356
FFSBMX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1056 PM CDT SUN SEP 20 2009
ALC007-073-117-125-127-210500-
/O.CON.KBMX.FF.W.0079.000000T0000Z-090921T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BIBB AL-SHELBY AL-TUSCALOOSA AL-JEFFERSON AL-WALKER AL-
1056 PM CDT SUN SEP 20 2009
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR
SOUTHEASTERN WALKER...JEFFERSON...EASTERN TUSCALOOSA...SHELBY AND
NORTH CENTRAL BIBB COUNTIES...
AT 1053 PM CDT...THE NATIONAL WEATHER SERVICE RADAR CONTINUED TO
INDICATE A CLUSTER OF SHOWERS AND THUNDERSTORMS OVER WESTERN
JEFFERSON AND NORTHERN BIBB COUNTIES. THESE SHOWERS AND STORMS WERE
MOVING NORTHEAST AT 20 MPH. ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3
INCES ARE POSSIBLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
&&
TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.
LAT...LON 3374 8656 3360 8657 3325 8643 3325 8645
3323 8647 3303 8757 3362 8737 3369 8725
3377 8716 3377 8699 3381 8689
$$
KSL000
WGUS74 KBMX 210432
FFSBMX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1132 PM CDT SUN SEP 20 2009
ALC127-210442-
/O.CAN.KBMX.FF.W.0079.000000T0000Z-090921T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WALKER AL-
1132 PM CDT SUN SEP 20 2009
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR SOUTHEASTERN WALKER
COUNTY...
TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.
LAT...LON 3352 8729 3362 8690 3365 8660 3325 8643
3325 8645 3323 8647 3303 8757
$$
ALC007-073-117-125-210500-
/O.CON.KBMX.FF.W.0079.000000T0000Z-090921T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BIBB AL-SHELBY AL-TUSCALOOSA AL-JEFFERSON AL-
1132 PM CDT SUN SEP 20 2009
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR
SOUTHERN JEFFERSON...EASTERN TUSCALOOSA...SHELBY AND NORTH CENTRAL
BIBB COUNTIES...
AT 1129 PM CDT...THE NATIONAL WEATHER CONTINUED TO DETECT A
THUNDERSTORM PRODUCING FLASH FLOODING OVER THE WARNED AREA.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO B.J.C.C....
VILLAGE CREEK AVENUE W...MULGA...MINOR...MAYTOWN...KINGSTON...KETONA
LAKES...IRONDALE...FULTONDALE...FORESTDALE...TARRANT...CENTER
POINT...BIRMINGHAM AIRPORT...BIRMINGHAM...BARBER MOTORSPORTS PARK...
ALTON AND ADAMSVILLE
TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.
LAT...LON 3352 8729 3362 8690 3365 8660 3325 8643
3325 8645 3323 8647 3303 8757
$$
KSLWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this flash flood warning went out at Sep 20, 6:30 PM CDT, 2 hours 26 minutes earlier.
Area forecast discussion, Sep 20, 6:30 PM CDT, 2 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 630 PM CDT SUN SEP 20 2009 .UPDATE...AVIATION DISCUSSION. && .DISCUSSION... IN THE SHORT TERM WE WILL REMAIN UNDER THE STATUS QUO AS THE MAIN TROF STAYS ACROSS THE CENTRAL PLAINS...FEEDING MUCH OF THE SOUTHEAST WITH SOUTHWESTERLY FLOW AND DEEP LAYER MOISTURE. AS THE DAYS WEAR ON...HAVE NOTICED A DECENT MID LEVEL JET...RECOGNIZABLE ON THE LATEST WV IMAGERY...WORK ACROSS THE SOUTHWEST CONUS AND AROUND THE BASE OF THE TROF. THIS HAS STARTED TO BRING A LITTLE DRIER AIR ALOFT...MODERATING THE PW VALUES A BIT. HOWEVER...IT WONT BE BEFORE ANOTHER SHORT WAVE OR TWO ROTATE ACROSS CENTRAL ALABAMA BRINGING ADDITIONAL LINES OF HEAVY RAIN THROUGH AT LEAST TOMORROW EVENING. AS THIS MAIN TROF RETROGRADES WESTWARD DURING THE COMING WORK WEEK...WE WILL REMAIN GENERALLY UNDER SOUTHWEST FLOW ALOFT...HOWEVER...MODELS CONTINUE TO SUGGEST A WEAK RIDGE OF HIGH PRESSURE BUILDING IN FROM THE SOUTH. WITH THIS WRINKLE...HAVE CONTINUED TO KEEP MUCH SMALLER POPS IN THE FORECAST BEGINNING MID WEEK THROUGH THE FIRST HALF OF NEXT WEEKEND. SO...THE END OF THIS PATTERN MAY BE ON THE HORIZON. IN THE LONGEST TERM...THE PATTERN GETS MIGHTY PROGRESSIVE IN THE OPERATIONAL AND ENSEMBLE RUNS. ALTHOUGH THE TIMING IS OFF...GUIDANCE SHOWS A DEEP TROF MOVING ACROSS MUCH OF THE EASTERN HALF OF THE CONUS...FOLLOWED BY A QUIET RIDGE OF HIGH PRESSURE. WILL MONITOR WITH INTEREST. 17/KLAWS && .AVIATION...00Z TAF DISCUSSION. FINALLY HAVE SOMETHING ON RADAR THAT IS EVEN REMOTELY TIME-ABLE AFTER SEVERAL DAYS OF UNPREDICTABLE THUNDERSTORM DEVELOPMENT...ALTHOUGH ADDITIONAL DEVELOPMENT IS POSSIBLE AT ANY TIME...BASED THE FIRST 6 HOURS OR SO LARGELY ON A LINE OF THUNDERSTORMS MOVING ACROSS NORTHWESTERN ALABAMA AND A CLUSTER OF STORMS APPROACHING ANB FROM THE SOUTH. ALL TAF SITES WITH THE EXCEPTION OF MGM AND TOI SHOULD SEE 2 TO 3 HOURS OF DIMINISHED VISIBILITY DUE TO HEAVY RAIN...LOWER CEILINGS AND LIGHTNING. AT MGM AND TOI...STORMS DO NOT LOOK IMMINENT...BUT WE WILL HAVE TO MONITOR RADAR FOR DEVELOPMENT TO THE SOUTHWEST. LOW CLOUDS WILL DEVELOP BY MIDNIGHT AT ALL LOCATIONS AND CONVECTION SHOULD DIMINISH IN BOTH COVERAGE AND INTENSITY. VISIBILITY WILL DROP TO BETWEEN 3 AND 5 MILES AFTER 04Z. A FEW SHOWERS WILL LIKELY LINGER THROUGH THE NIGHT WITH INCREASING COVERAGE ONCE AGAIN AFTER 15Z. BY MIDDAY THUNDERSTORMS ARE LIKELY AREA WIDE AGAIN. && .BMX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH FOR ALL OF CENTRAL ALABAMA UNTIL 7 AM CDT MONDAY. && 17/61
Hazardous weather outlook, Sep 20, 12:51 PM CDT, 8 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 1251 PM CDT SUN SEP 20 2009 ALZ011>015-017>050-211200- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 1251 PM CDT SUN SEP 20 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THIS AFTERNOON AND TONIGHT. ...FLASH FLOOD WATCH THROUGH MONDAY MORNING... SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH THE EVENING HOURS...PERHAPS LASTING THROUGH THE OVERNIGHT HOURS. THE GROUND IS SATURATED FROM RECENT RAINFALL...AND ANY ADDITIONAL HEAVY RAINFALL WILL LIKELY PRODUCE FLASH FLOODING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. RAIN CHANCES WILL REMAIN ABOVE NORMAL MONDAY WITH SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS...WITH HEAVY RAINFALL AT TIMES. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BE NECESSARY DUE TO FLASH FLOODING.
In the hours before
Special weather statement, Sep 20, 8:02 PM CDT, 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 802 PM CDT SUN SEP 20 2009 ALZ015-210200- WALKER- 802 PM CDT SUN SEP 20 2009 ...SIGNIFICANT WEATHER ALERT FOR WALKER COUNTY UNTIL 900 PM CDT... AT 800 PM CDT...THE NATIONAL WEATHER SERVICE IS TRACKING A STRONG THUNDERSTORM 8 MILES NORTHWEST OF OAKMAN...OR 8 MILES SOUTH OF CARBON HILL...MOVING EAST AT 20 MPH. WINDS UP TO 35 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... WEST CORONA. CARBON HILL. TOWNLEY. HOLLY GROVE. LUPTON. GAMBLE. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. KSL
Local storm report, Sep 20, 8:06 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
806 PM CDT SUN SEP 20 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 PM FLASH FLOOD 1 W PICKENSVILLE 33.23N 88.29W
09/20/2009 PICKENS AL EMERGENCY MNGR
WATER REPORTED OVER THE ROADWAY ON STATE HIGHWAY
86...JUST WEST OF PICKENSVILLE.
0735 PM FLASH FLOOD 1 W PICKENSVILLE 33.23N 88.29W
09/20/2009 PICKENS AL EMERGENCY MNGR
WATER REPORTED OVER THE ROADWAY ON STATE HIGHWAY 86 JUST
WEST OF PICKENSVILLE.
&&
GGOGGINSLocal storm report, Sep 20, 8:09 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
809 PM CDT SUN SEP 20 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 PM FLASH FLOOD 5 WSW CARROLLTON 33.24N 88.18W
09/20/2009 PICKENS AL EMERGENCY MNGR
WATER REPORTED OVER THE ROADWAY ON STATE HIGHWAY 86
BETWEEN CARROLLTON AND PICKENSVILLE.
&&
GGOGGINSLocal storm report, Sep 20, 8:10 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BIRMINGHAM AL
810 PM CDT SUN SEP 20 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 PM FLASH FLOOD HACKLEBURG 34.27N 87.83W
09/20/2009 MARION AL PUBLIC
WATER OVER THE ROADWAY ON UNION CEMETERY ROAD IN
HACKLEBURG CAUSING THE ROADWAY TO BE IMPASSIBLE.
0735 PM FLASH FLOOD 1 W PICKENSVILLE 33.23N 88.29W
09/20/2009 PICKENS AL EMERGENCY MNGR
WATER REPORTED OVER THE ROADWAY ON STATE HIGHWAY
86...JUST WEST OF PICKENSVILLE.
0735 PM FLASH FLOOD 1 W PICKENSVILLE 33.23N 88.29W
09/20/2009 PICKENS AL EMERGENCY MNGR
WATER REPORTED OVER THE ROADWAY ON STATE HIGHWAY 86 JUST
WEST OF PICKENSVILLE.
0735 PM FLASH FLOOD 5 WSW CARROLLTON 33.24N 88.18W
09/20/2009 PICKENS AL EMERGENCY MNGR
WATER REPORTED OVER THE ROADWAY ON STATE HIGHWAY 86
BETWEEN CARROLLTON AND PICKENSVILLE.
&&
GGOGGINSLocal storm report, Sep 20, 8:38 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
838 PM CDT SUN SEP 20 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM FLASH FLOOD FAYETTE 33.69N 87.83W
09/20/2009 FAYETTE AL EMERGENCY MNGR
FLOODING REPORTED ON SEVERAL STREETS IN DOWNTOWN FAYETTE.
&&
GGOGGINSSpecial weather statement, Sep 20, 8:41 PM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 841 PM CDT SUN SEP 20 2009 ALZ023-210245- TUSCALOOSA- 841 PM CDT SUN SEP 20 2009 ...SIGNIFICANT WEATHER ALERT FOR TUSCALOOSA COUNTY UNTIL 945 PM CDT... AT 841 PM CDT...THE NATIONAL WEATHER SERVICE IS TRACKING A STRONG THUNDERSTORM WEST OF NORTHPORT...MOVING NORTHEAST AT 15 MPH. WINDS UP TO 35 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... PALMORE PARK. TUSCALOOSA MUNICIPAL AIRPORT. OLIVER LOCK AND DAM. NORTHPORT. TUSCALOOSA. HOLT. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. KSL
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 20, 7:00 PM CDT | Flash Flood Warning | BMX | Fayette, Walker, Winston | 3 hr |
| Sep 20, 7:40 PM CDT | Flash Flood Warning | BMX | Fayette, Greene, Pickens, Tuscaloosa | 3 hr |
| Sep 20, 8:02 PM CDT | Areal Flood Advisory | BMX | Cherokee | 3 hr |
| Sep 20, 10:01 PM CDT | Flash Flood Warning | BMX | Greene, Pickens, Tuscaloosa | 3 hr |
| Sep 20, 10:23 PM CDT | Areal Flood Advisory | BMX | Bibb, Greene, Hale, Perry, Tuscaloosa | 3 hr |
| Sep 20, 10:50 PM CDT | Flash Flood Warning | BMX | Bibb, Greene, Hale, Perry, Tuscaloosa | 3 hr |
| Sep 20, 11:26 PM CDT | Flash Flood Warning | BMX | Chilton, Shelby | 3 hr |
| Sep 21, 12:05 AM CDT | Flash Flood Warning | BMX | Bibb, Jefferson, Shelby, Tuscaloosa | 3 hr |
| Sep 21, 12:55 AM CDT | Flash Flood Warning | BMX | Greene, Pickens, Sumter | 3 hr |
| Sep 21, 1:44 AM CDT | Flash Flood Warning | BMX | Bibb, Hale, Perry, Tuscaloosa | 3 hr |
| Sep 21, 2:30 AM CDT | Flash Flood Warning | BMX | Tuscaloosa | 2 hr |
| Sep 21, 3:11 AM CDT | Flash Flood Warning | BMX | Clay, Coosa, Talladega | 3 hr |
| Sep 21, 3:44 AM CDT | Flash Flood Warning | BMX | Greene, Pickens, Sumter | 10 hr |
| Sep 21, 4:27 AM CDT | Flash Flood Warning | BMX | Tuscaloosa | 3 hr |
| Sep 21, 7:21 AM CDT | Flash Flood Warning | BMX | Tuscaloosa | 6 hr |
| Sep 21, 7:58 AM CDT | Flash Flood Warning | BMX | Lamar, Pickens | 6 hr |
| Sep 21, 8:19 AM CDT | Flash Flood Warning | BMX | Pickens, Tuscaloosa | 6 hr |
| Sep 21, 8:27 AM CDT | Flash Flood Warning | BMX | Greene, Hale | 4 hr |
| Sep 21, 9:00 AM CDT | Flash Flood Warning | BMX | Bibb, Perry | 3 hr |
| Sep 21, 9:55 AM CDT | River Flood Warning | BMX | Greene, Hale, Marengo | 3 days |
| Sep 21, 9:56 AM CDT | Flash Flood Warning | BMX | Jefferson, St. Clair, Shelby | 3 hr |
| Sep 21, 10:17 AM CDT | Flash Flood Warning | BMX | Fayette, Marion, Walker, Winston | 3 hr |
| Sep 21, 10:27 AM CDT | River Flood Warning | BMX | Greene, Hale, Marengo, Sumter | 4 days |
| Sep 21, 11:56 AM CDT | Flash Flood Warning | BMX | Bibb, Chilton, Dallas, Greene, Hale, Marengo and 1 more | 4 hr |
| Sep 21, 12:53 PM CDT | Flash Flood Warning | BMX | Chilton, Coosa, Jefferson, St. Clair, Shelby, Talladega | 3 hr |
| Sep 21, 1:39 PM CDT | Tornado Warning | BMX | Sumter | 51 min |
| Sep 21, 1:52 PM CDT | Flash Flood Warning | BMX | Greene, Hale, Pickens, Sumter | 3 hr |
| Sep 21, 2:04 PM CDT | Flash Flood Warning | BMX | Clay, Coosa, Tallapoosa | 3 hr |
| Sep 21, 2:24 PM CDT | Tornado Warning | BMX | Greene, Sumter | 51 min |
| Sep 21, 2:59 PM CDT | Flash Flood Warning | BMX | Chambers, Randolph, Tallapoosa | 2 hr |
| Sep 21, 3:07 PM CDT | Tornado Warning | BMX | Greene, Sumter | 38 min |
| Sep 21, 3:39 PM CDT | Tornado Warning | BMX | Greene, Hale, Sumter | 13 min |
| Sep 21, 3:41 PM CDT | Tornado Warning | BMX | Greene, Hale, Sumter | 13 min |
| Sep 21, 4:09 PM CDT | Tornado Warning | BMX | Greene, Hale, Marengo, Sumter | 30 min |
| Sep 21, 4:42 PM CDT | Severe Thunderstorm Warning | BMX | Greene, Hale, Marengo, Sumter | 48 min |
| Sep 21, 4:49 PM CDT | Flash Flood Warning | BMX | Greene, Hale, Marengo, Sumter | 2 hr |
| Sep 21, 5:27 PM CDT | Severe Thunderstorm Warning | BMX | Greene, Hale, Marengo, Sumter | 30 min |
| Sep 21, 5:56 PM CDT | Areal Flood Advisory | BMX | Barbour, Bullock, Pike | 2 hr |
| Sep 21, 6:35 PM CDT | Areal Flood Advisory | BMX | Lowndes | 115 min |
Nearby
Flash Flood Warnings in Alabama, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.